MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT NO 4 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT NO 4 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531-G-411-E
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 10/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text: device not returned.
 
Event or Problem Description
Patient reported a robotic assisted left pkr on (b)(6) 2022 and reported experiencing tightening, stiffness, instability and difficulty to stand from sitting position.Patient reported doctor noted flexion extension mismatch/gap.Patient would like to have session files.Update per fb comment received: "my surgeon screwed up my knee replacement.I have what is know as an felxation extension mismatch.Now i have to have it totally redone.Worst 2 years of my life and i haven't even had the second surgery yet.".
 
Event or Problem Description
Patient reported a robotic assisted left pkr in (b)(6) 2022 and reported experiencing tightening, stiffness, instability and difficulty to stand from sitting position.Patient reported doctor noted flexion extension mismatch/gap.Patient would like to have session files.Update per fb comment received: "my surgeon screwed up my knee replacement.I have what is know as an felxation extension mismatch.Now i have to have it totally redone.Worst 2 years of my life and i haven't even had the second surgery yet." update per fb comment received: "my surgeon messed up my knee replacement using the mako system.My knee is worse now than it was before the surgery.Apparently this system doest balance the flexion/extension gaps.Now i have to have a revision surgery and have everything replaced.They do that by chiseling out the prosthetics and replacing them with new parts.This surgery is worse than the original.My surgeon doesn't think the mistake is his fault." update per fb comment received, "having revision surgery 1.5 years after surgery with mako.I'd look for something else if i were you.".
 
Additional Manufacturer Narrative
The following devices were also listed in this report: triathlon p/a cr beaded #4l; cat# 5517f401; lot# nta9j.Tritanium bplate triathlon s4; cat# 5536b400; lot# ctd64674.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding instability and rom involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: "this patient underwent a left total knee arthroplasty and did not do well.At over 18 months following surgery he is still symptomatic with pain and stiffness and instability due to a flexion extension mismatch.I can confirm that the patient underwent a primary left total knee arthroplasty since i was able to review the operation report.I cannot determine whether or not it was cemented or not cemented since the operation report was a template as i described above.I have no x-rays to evaluate.The root cause of this event cannot be known with complete certainty.The causes of flexion extension mismatch are almost always iatrogenic unless the patient has stretched out the ligaments on the medial and lateral side of the knee.While a rupture of the pcl can contribute to global instability.In my opinion, even without a pcl, the medial and lateral gaps in flexion and extension should be symmetrical if they were symmetrical at surgery.If there was movement of the reference arrays, this could lead to less than ideal placement of the implant and ligament imbalance.Having said that, reliance solely on computer data it¿s not the final determinant.The patient must be examined for satisfactory stability manually" product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient is experiencing experiencing tightening, stiffness, instability and difficulty to stand from sitting position after a robotic pka.A review of the provided medical records by a clinical consultant indicated: "this patient underwent a left total knee arthroplasty and did not do well.At over 18 months following surgery he is still symptomatic with pain and stiffness and instability due to a flexion extension mismatch.I can confirm that the patient underwent a primary left total knee arthroplasty since i was able to review the operation report.I cannot determine whether or not it was cemented or not cemented since the operation report was a template as i described above.I have no x-rays to evaluate.The root cause of this event cannot be known with complete certainty.The causes of flexion extension mismatch are almost always iatrogenic unless the patient has stretched out the ligaments on the medial and lateral side of the knee.While a rupture of the pcl can contribute to global instability.In my opinion, even without a pcl, the medial and lateral gaps in flexion and extension should be symmetrical if they were symmetrical at surgery.If there was movement of the reference arrays, this could lead to less than ideal placement of the implant and ligament imbalance.Having said that, reliance solely on computer data it¿s not the final determinant.The patient must be examined for satisfactory stability manually." the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient reported a robotic assisted left pkr in (b)(6) 2022 and reported experiencing tightening, stiffness, instability and difficulty to stand from sitting position.Patient reported doctor noted flexion extension mismatch/gap.Patient would like to have session files.Update per fb comment received: "my surgeon screwed up my knee replacement.I have what is know as an felxation extension mismatch.Now i have to have it totally redone.Worst 2 years of my life and i haven't even had the second surgery yet." update per fb comment received: "my surgeon messed up my knee replacement using the mako system.My knee is worse now than it was before the surgery.Apparently this system doest balance the flexion/extension gaps.Now i have to have a revision surgery and have everything replaced.They do that by chiseling out the prosthetics and replacing them with new parts.This surgery is worse than the original.My surgeon doesn't think the mistake is his fault." update per fb comment received, "having revision surgery 1.5 years after surgery with mako.I'd look for something else if i were you." update per fb comment received, "my knee has what they call a flexion extension gap mismatch.It means my knee replacement hurts more now than before the surgery.Apparently the only way to fix it is to chisel the prosthetics from the bone and put in all new pieces.The prospects for that working out are not great but what am i supposed to do? stryker hasn't helped one bit.They have offered no advice or anyone to talk to." update per fb comment received, "i would like to think a company with your resources would be more help.Apparently the surgeon who used your system messed up my knee where it is more painful now than it was before the tkr surgery.He removed my pcl and made my leg unstable.It's painful all day everyday.I would prefer to not to have it all chiseled out and replaced with new and bulkier stuff.Your company with all your resources should be able to help me find a better solution.Why are you unwilling to help?" update per fb comment received: don't do it.This company doesn't stand behind their products! having my knee redone after only 2 years and they won't give me any assistance.
 
Additional Manufacturer Narrative
Reported event: an event regarding instability and rom involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: "this patient underwent a left total knee arthroplasty and did not do well.At over 18 months following surgery he is still symptomatic with pain and stiffness and instability due to a flexion extension mismatch.I can confirm that the patient underwent a primary left total knee arthroplasty since i was able to review the operation report.I cannot determine whether or not it was cemented or not cemented since the operation report was a template as i described above.I have no x-rays to evaluate.The root cause of this event cannot be known with complete certainty.The causes of flexion extension mismatch are almost always iatrogenic unless the patient has stretched out the ligaments on the medial and lateral side of the knee.While a rupture of the pcl can contribute to global instability.In my opinion, even without a pcl, the medial and lateral gaps in flexion and extension should be symmetrical if they were symmetrical at surgery.If there was movement of the reference arrays, this could lead to less than ideal placement of the implant and ligament imbalance.Having said that, reliance solely on computer data it¿s not the final determinant.The patient must be examined for satisfactory stability manually" product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient is experiencing experiencing tightening, stiffness, instability and difficulty to stand from sitting position after a robotic pka.A review of the provided medical records by a clinical consultant indicated: "this patient underwent a left total knee arthroplasty and did not do well.At over 18 months following surgery he is still symptomatic with pain and stiffness and instability due to a flexion extension mismatch.I can confirm that the patient underwent a primary left total knee arthroplasty since i was able to review the operation report.I cannot determine whether or not it was cemented or not cemented since the operation report was a template as i described above.I have no x-rays to evaluate.The root cause of this event cannot be known with complete certainty.The causes of flexion extension mismatch are almost always iatrogenic unless the patient has stretched out the ligaments on the medial and lateral side of the knee.While a rupture of the pcl can contribute to global instability.In my opinion, even without a pcl, the medial and lateral gaps in flexion and extension should be symmetrical if they were symmetrical at surgery.If there was movement of the reference arrays, this could lead to less than ideal placement of the implant and ligament imbalance.Having said that, reliance solely on computer data it¿s not the final determinant.The patient must be examined for satisfactory stability manually." the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Patient reported a robotic assisted left pkr in (b)(6) 2022 and reported experiencing tightening, stiffness, instability and difficulty to stand from sitting position.Patient reported doctor noted flexion extension mismatch/gap.Patient would like to have session files.Update per fb comment received: "my surgeon screwed up my knee replacement.I have what is know as an felxation extension mismatch.Now i have to have it totally redone.Worst 2 years of my life and i haven't even had the second surgery yet." update per fb comment received: "my surgeon messed up my knee replacement using the mako system.My knee is worse now than it was before the surgery.Apparently this system doest balance the flexion/extension gaps.Now i have to have a revision surgery and have everything replaced.They do that by chiseling out the prosthetics and replacing them with new parts.This surgery is worse than the original.My surgeon doesn't think the mistake is his fault." update per fb comment received, "having revision surgery 1.5 years after surgery with mako.I'd look for something else if i were you." update per fb comment received, "my knee has what they call a flexion extension gap mismatch.It means my knee replacement hurts more now tha before the surgery.Apparently the only way to fix it is to chisel the prosthetics from the bone and put in all new pieces.The prospects for that working out are not great but what am i supposed to do? stryker hasn't helped one bit.They have offered no advice or anyone to talk to." update per fb comment received, "i would like to think a company with your resources would be more help.Apparently the surgeon who used your system messed up my knee where it is more painful now than it was before the tkr surgery.He removed my pcl and made my leg unstable.It's painful all day everyday.I would prefer to not to have it all chiseled out and replaced with new and bulkier stuff.Your company with all your resources should be able to help me find a better solution.Why are you unwilling to help?" update per fb comment received: don't do it.This company doesn't stand behind their products! having my knee redone after only 2 years and they won't give me any assistance.Update per fb comment received, finally getting my stryker knee replaced tomorrow after only 2.5 years because they didn't put it in right.It's been a painful 2.5 years and i'm not looking forward to having it replaced.This company has been no help whatsoever and i would avoid at all costs.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding instability involving a triathlon insert was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical records by a clinical consultant indicated: "this patient underwent a left total knee arthroplasty and did not do well.At over 18 months following surgery he is still symptomatic with pain and stiffness and instability due to a flexion extension mismatch.I can confirm that the patient underwent a primary left total knee arthroplasty since i was able to review the operation report.I cannot determine whether or not it was cemented or not cemented since the operation report was a template as i described above.I have no x-rays to evaluate.The root cause of this event cannot be known with complete certainty.The causes of flexion extension mismatch are almost always iatrogenic unless the patient has stretched out the ligaments on the medial and lateral side of the knee.While a rupture of the pcl can contribute to global instability.In my opinion, even without a pcl, the medial and lateral gaps in flexion and extension should be symmetrical if they were symmetrical at surgery.If there was movement of the reference arrays, this could lead to less than ideal placement of the implant and ligament imbalance.Having said that, reliance solely on computer data it¿s not the final determinant.The patient must be examined for satisfactory stability manually" -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient is experiencing experiencing tightening, stiffness, instability and difficulty to stand from sitting position after a robotic pka.A review of the provided medical records by a clinical consultant indicated: "this patient underwent a left total knee arthroplasty and did not do well.At over 18 months following surgery he is still symptomatic with pain and stiffness and instability due to a flexion extension mismatch.I can confirm that the patient underwent a primary left total knee arthroplasty since i was able to review the operation report.I cannot determine whether or not it was cemented or not cemented since the operation report was a template as i described above.I have no x-rays to evaluate.The root cause of this event cannot be known with complete certainty.The causes of flexion extension mismatch are almost always iatrogenic unless the patient has stretched out the ligaments on the medial and lateral side of the knee.While a rupture of the pcl can contribute to global instability.In my opinion, even without a pcl, the medial and lateral gaps in flexion and extension should be symmetrical if they were symmetrical at surgery.If there was movement of the reference arrays, this could lead to less than ideal placement of the implant and ligament imbalance.Having said that, reliance solely on computer data it¿s not the final determinant.The patient must be examined for satisfactory stability manually." the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.Correction: h6, h11.

Brand Name
X3 TRIATHLON CS INSERT NO 4 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18033540
Report Number0002249697-2023-01282
Device Sequence Number12568117
Product Code MBH
UDI-Device Identifier07613327337433
UDI-Public07613327337433
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number5531-G-411-E
Device Lot NumberK10TL4
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/14/2023
04/23/2024
05/23/2024
03/06/2026
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date01/09/2024
05/15/2024
06/04/2024
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexMale
Patient Weight93 KG